Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 4, 2008, 4:57 AM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 4:57 AM EDT (08:57 UTC)
- Expired
- Jun 4, 2008, 7:37 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Harrison County, WV, Taylor County, WV
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:25 AM EDT | FLOOD | Clarksburg, WV | WATER ON RAODS IN SEVRAL AREAS, MAINLY WEST AND CENTRAL PARTS OF HARRISON COUNTY INCLUDING IN AND AROUND THE CLARKSBURG AREA AS WELL AS SALEM, SHINSTON AND WILLARD. EARTHAN DAM ERODING ON A CEREEK NEAR WILLARD. ROUTE 120 SOUTH CLOSED BETWEEN NUTTER FORK AND QU |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRLX 040857
FFWRLX
WVC001-033-091-041200-
/O.NEW.KRLX.FF.W.0006.080604T0857Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
457 AM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
HARRISON COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
* UNTIL 800 AM EDT
* AT 449 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
PROBLEMS CONTINUED OVER THE WARNED AREA. WATER WAS REPORTED OVER
THE ROADS...WITH WATER ALSO IN RESIDENCES IN SEVERAL LOCATIONS.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THIS
MORNING...AND THIS RAINFALL SHOULD ACT TO MAINTAIN THE CURRENT
WATER PROBLEMS UNTIL 800 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWOOD...SHINNSTON...NUTTER FORT...LUMBERPORT...GRAFTON...
CLARKSBURG...BRIDGEPORT AND ANMOORE
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
3934 7988 3931 7989 3921 7982 3904 7988
3898 7999 3911 8023 3909 8025 3916 8055
3947 8049
TIME...MOT...LOC 0852Z 180DEG 0KT 3918 8034
$$
092 follow-up statements
000
WGUS71 KRLX 041041
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 AM EDT WED JUN 4 2008
WVC001-033-091-041200-
/O.CON.KRLX.FF.W.0006.000000T0000Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR WV-HARRISON WV-BARBOUR WV-
640 AM EDT WED JUN 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
BARBOUR...HARRISON AND TAYLOR COUNTIES...
AT 628 AM EDT...WATER PROBLEMS CONTINUED ACROSS THE WARNED AREA.
WATER WAS REPORTED OVER THE ROADS...WITH WATER ALSO IN RESIDENCES IN
SEVERAL LOCATIONS.
THE RAINFALL HAS DIMINISHED IN INTENSITY DURING THE PAST HOUR...AND
THIS TREND IS EXPECTED TO CONTINUE INTO THE LATE MORNING HOURS.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL THEN DEVELOP LATER
THIS MORNING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWOOD...
SHINNSTON...NUTTER FORT...LUMBERPORT...GRAFTON...CLARKSBURG...
BRIDGEPORT AND ANMOORE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
3934 7988 3931 7989 3921 7982 3904 7988
3898 7999 3911 8023 3909 8025 3916 8055
3947 8049
TIME...MOT...LOC 1031Z 180DEG 0KT 3918 8034
$$
09000
WGUS71 KRLX 041137
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 AM EDT WED JUN 4 2008
WVC001-033-091-041145-
/O.CAN.KRLX.FF.W.0006.000000T0000Z-080604T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR WV-HARRISON WV-BARBOUR WV-
735 AM EDT WED JUN 4 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARBOUR...HARRISON
AND TAYLOR COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AS A RESULT THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT TO MODERATE RAIN CAN BE EXPECTED
THE NEXT OR SO BUT STREAMS AND CREEKS SHOULD REMAIN INSIDE THEIR
BANKS...HOWEVER THEY WILL REMAIN SWOLLEN.
ADDITIONAL RAINFALL IS EXPECTED TODAY WITH THUNDERSTORMS MOVING EAST
THROUGH CENTRAL AND SOUTHERN OHIO. THIS WILL LEAD TO A HIGH WATER
THREAT THROUGH THE AFTERNOON. AS A RESULT...A FLASH FLOOD WATCH IS
IN EFFECT UNTIL 6PM.
TURN AROUND DONT DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3940 8021 3941 8012 3939 8007 3945 7994
3934 7988 3931 7989 3921 7982 3904 7988
3898 7999 3911 8023 3909 8025 3916 8055
3947 8049
TIME...MOT...LOC 1135Z 180DEG 0KT 3918 8034
$$
29What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:24 AM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 2:24 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
224 AM EDT WED JUN 4 2008
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A
FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. FLOODING AND
SEVERE THREAT CONDITIONS. UPPER LEVEL RIDGE BUILDS ON THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT.
AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN
OHIO WESTWARD. MODELS HAD A PRETTY REASONABLE HANDLE ON THESE
STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT. HAVE PULLED THE
HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS.
EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE
EXPECTED.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START
OF THE PERIOD. NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM
THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN
MORNING HOURS WITH ENHANCED LLJ AT SUNRISE. THIS SHOULD GIVE RISE
TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING
THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH
MIDDAY. SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON
LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT.
FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND
70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS
NORTHERN PORTION OF AREA LOOKS GOOD. THE HEAVIEST QPF IN ALL THE
MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST
AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE
POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES
RAISE CONCERN FOR EXCESSIVE RAINFALL. RIVER FORECAST CRESTS ARE
COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED
CLOSELY MONITORED.
AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER
UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT.
STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH
LOWEST VALUES N. LOWS WED NT AND THU NT LOOKED GOOD. RAISED HIGHS
THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL
SEEMS A BIT HIGH. STAYED A LITTLE BELOW THE HIGH MAV FRI AND
LOWERED THE VALLEYS FRI NT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE
LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD
OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW.
THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO
THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE
PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE
PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE
ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF
CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT
A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS.
SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT
MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP.
TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA
WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE
PACE OF THE LOWLANDS.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
HAVE CONVECTION WANING 06-08Z THEN REDEVELOPG AFTER 15Z. MAIN
FOCUS MAY SHIFT N TOWARD WRN PA FOR THE 18Z WED TO 00Z THU.
ALSO INCLUDED SOME POST PRECIP FOG AS UPPER RIDGE BUILDS IN WED NIGHT
AFTER 02Z THURSDAY.
AVIATION OUTLOOK /AFTER 00Z THURSDAY/...
IFR IN VALLEY FOG POSSIBLE 04Z-12Z THURSDAY.
&&
.HYDROLOGY...
EXPECT A LULL IN THE HEAVIER SHOWERS 10-15Z. WILL CONTINUE THE FLASH
FLOOD WATCH INTO WEDNESDAY. MAY ADD A FEW MORE IN THE CNTRL MTNS.
HOPEFULLY THE MAIN FOCUS MAY SHIFT N OF WATCH AREA THIS AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR WVZ007>011-
016>020-029>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ066-067-
075-076-083>086.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KTB/30
NEAR TERM...JSH
SHORT TERM...JKF/TRM
LONG TERM...26
AVIATION...KTB
HYDROLOGY...Hazardous weather outlook, Jun 3, 4:19 PM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 419 PM EDT TUE JUN 3 2008 KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- 419 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030- PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 419 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES COULD BE POSTED. INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 30
In the hours before
Special weather statement, Jun 4, 1:10 AM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 110 AM EDT WED JUN 4 2008 WVZ008-015-016-018-027>029-040545- KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV- CLAY WV- 110 AM EDT WED JUN 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 110 AM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL ROANE COUNTY...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... SERVIA...STRANGE CREEK...WILSIE...FRAMETOWN...SHOCK AND STUMPTOWN. SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 45 MPH ARE ALSO POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 13
Local storm report, Jun 4, 1:22 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM FLASH FLOOD PHILIPPI 39.15N 80.04W
06/04/2008 BARBOUR WV EMERGENCY MNGR
WATER OFF HILLSIDES IN TWO HOUSES IN PHILIPPI.
&&
JHOVISLocal storm report, Jun 4, 1:43 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 AM EDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM HAIL WALTON 38.63N 81.40W
06/04/2008 E0.88 INCH ROANE WV COUNTY OFFICIAL
&&
JDENTLocal storm report, Jun 4, 2:09 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
209 AM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0158 AM FLOOD SHINNSTON 39.39N 80.27W
06/04/2008 HARRISON WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED BETWEEN
143 AM 06/04/2008 AND 158 AM 06/04/2008
&&
NNNNSpecial weather statement, Jun 4, 3:49 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT WED JUN 4 2008 WVZ018>020-029>031-040830- CALHOUN WV-GILMER WV-LEWIS WV-DODDRIDGE WV-HARRISON WV-RITCHIE WV- 349 AM EDT WED JUN 4 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 349 AM EDT...A STRONG THUNDERSTORM WAS OVER RITCHIE COUNTY...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HORNER...CAMDEN...ALUM BRIDGE...BALDWIN...NEWBERNE AND TROY. THIS THUNDERSTORM WAS PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 4, 4:02 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
402 AM EDT WED JUN 4 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0356 AM FLOOD PHILIPPI 39.18N 80.09W
06/04/2008 BARBOUR WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED BETWEEN
341 AM 06/04/2008 AND 356 AM 06/04/2008
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:24 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wirt, Wood | 36 min |
| Jun 3, 10:45 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more | 29 hr |
| Jun 3, 10:53 PM EDT | Flash Flood Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler, Wood | 3 hr |
| Jun 3, 11:01 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Ritchie, Roane, Wirt, Wood | 44 min |
| Jun 3, 11:15 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 45 min |
| Jun 4, 12:17 AM EDT | Flash Flood Warning | RLX | Barbour | 118 min |
| Jun 4, 12:57 AM EDT | Flash Flood Warning | RLX | Taylor | 3 hr |
| Jun 4, 1:05 AM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jun 4, 1:26 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more | 49 min |
| Jun 4, 1:56 AM EDT | Flash Flood Warning | RLX | Barbour, Harrison | 3 hr |
| Jun 4, 2:15 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Fayette, Kanawha, Nicholas, Webster | 45 min |
| Jun 4, 10:38 AM EDT | Areal Flood Warning | RLX | Harrison | 10 hr |
| Jun 4, 10:53 AM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Jackson, Ritchie, Wirt, Wood | 52 min |
| Jun 4, 10:55 AM EDT | Areal Flood Warning | RLX | Doddridge, Ritchie, Wood | 6 hr |
| Jun 4, 11:07 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 38 min |
| Jun 4, 11:28 AM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 47 min |
| Jun 4, 11:55 AM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 50 min |
| Jun 4, 12:24 PM EDT | Areal Flood Warning | RLX | Barbour, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 12:29 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Randolph, Upshur | 46 min |
| Jun 4, 12:44 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 3 hr |
| Jun 4, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 26 min |
| Jun 4, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 52 min |
| Jun 4, 1:45 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 45 min |
| Jun 4, 2:05 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 25 min |
| Jun 4, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 46 min |
| Jun 4, 2:46 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane | 44 min |
| Jun 4, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 41 min |
| Jun 4, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 43 min |
| Jun 4, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 52 min |
| Jun 4, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Kanawha, Mason, Putnam, Roane | 49 min |
| Jun 4, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 41 min |
| Jun 4, 3:40 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 50 min |
| Jun 4, 3:47 PM EDT | Areal Flood Warning | RLX | Pocahontas, Randolph | 11 hr |
| Jun 4, 4:12 PM EDT | Areal Flood Warning | RLX | Barbour, Harrison, Lewis, Taylor, Upshur | 4 hr |
| Jun 4, 4:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more | 76 min |
| Jun 4, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam, Wayne | 46 min |
| Jun 4, 4:46 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas, Pocahontas, Webster | 44 min |
| Jun 4, 5:49 PM EDT | Areal Flood Warning | RLX | Jackson | 116 min |
| Jun 4, 7:01 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 44 min |
| Jun 4, 7:07 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam | 38 min |
| Jun 4, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Roane, Wirt | 58 min |
| Jun 4, 7:50 PM EDT | Areal Flood Warning | RLX | Jackson, Mason, Roane | 4 hr |
| Jun 4, 7:50 PM EDT | River Flood Warning | RLX | Calhoun, Gilmer | 29 hr |
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.